MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Codes Patient-Device Incompatibility (2682); Unintended Movement (3026); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User such the internal hemorrhoids into barrel, then rotated the device to release the band.But user detected the released band was not spring back as expected.User then changed to another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device evaluation: the hmbl-4-tri device of lot number c1908721 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the devices involved in the complaint were evaluated in the laboratory on 25th jan 2023.Lab evaluation date: 25/jan/2023.Visual inspection: anoscope, short shot returned.One band returned, deployed and shrunk as expected.Thread tracked on spool as expected.3 un-deployed bands present on device.Functional inspection: band deployed and shrunk as expected, spool rotates for deployment as expected.Documentation and ifu review: prior to distribution, all hmbl-4-tri devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the hmbl-4-tri devices of lot # c1908721did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1908721; upon review of complaints this failure mode has not occurred previously with this lot # c1908721.As per the instructions for use, ifu0030, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid toe be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the users technique during the procedure.It is possible that if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to slip off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place,it may be noted that the bands were returned shrunk as expected.Further input was sought on band not springing back and it was clarified that the band did not shrink as expected.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement report being submitted due to the completion of the investigation 03-mar-2023.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to additional information from the lab evaluation on the 25 jan 2023.
 
Additional Manufacturer Narrative
Device evaluation: the hmbl-4-tri device of lot number c1908721 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the devices involved in the complaint were evaluated in the laboratory on 25th jan 2023.Visual inspection: anoscope, short shot returned.One band returned, deployed and shrunk as expected.Thread tracked on spool as expected.3 un-deployed bands present on device.Functional inspection: band deployed and shrunk as expected, spool rotates for deployment as expected.Documentation and ifu review: prior to distribution, all hmbl-4-tri devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(d00059776[qsi0975], d00052026[prd0088] and d00055256[fqc0079].A review of the manufacturing records for the hmbl-4-tri devices of lot # c1908721did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1908721; upon review of complaints this failure mode has not occurred previously with this lot # c1908721.As per the instructions for use, ifu0030, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.There is not sufficient evidence to suggest that the user did not follow the instructions for use.Image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.As the device functioned as intended when tested into a hand and no defect was observed, a possible root cause could be attributed to the fact that the bands were fired outside of the body on to a bench.Further input was sought on band not springing back and it was clarified that the band did not shrink as expected but this is not representative of operating conditions as the bands are designed to recover to their original size at body temperature.Summary: complaint is not confirmed as the failure could not be verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement correction report is being submitted due to the receipt of additional information resulting in an update to the investigation conclusions on 16-jun-2023.Imdrf codes corrected as follows: a0101 - patient-device incompatibility to a25 - no apparent adverse even.G04111 - ring to g07001 - part/component/sub-assembly term not applicable.C1303 - device difficult to operate to c19 - no device problem found.D02 - cause traced to component failure to d14 - no problem detected.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16014934
Report Number3001845648-2022-00912
Device Sequence Number6604776
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)230128(10)C1908721
Combination Product (Y/N)N
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC1908721
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer11/24/2022
11/24/2022
11/24/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/21/2023
03/30/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown